Tornadoes · United States · Kansas · 2015
EF0 tornado, Kalvesta, Kansas, May 27, 2015
This EF0 tornado ran 3.4 miles across Finney County on May 27, 2015, touching down at 5:54 PM CDT and reaching 200 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 27, 2015
- Touchdown
- 5:54 PM CDT (22:54 UTC)
- Lifted
- 6:07 PM CDT (23:07 UTC)
- On the ground
- 13 minutes
- Path length
- 3.4 miles (5.5 km)
- Path width
- 200 yards (183 m)
- Deaths
- 0
- Injuries
- 0
- County
- Finney County
- Touchdown point
- 38.171, -100.332
- Lift-off point
- 38.155, -100.297
- Record number
- 1505271654-01
What the Weather Service recorded
Thunderstorms developed in a very unstable atmosphere aided by a short wave trough and residual outflow boundaries.
This tornado crossed into the county from Lane county at 5:53 PM CDT.
This tornado moved slowly and made a fish hook type of loop. There was mostly grass land in this area.
This tornado got wrapped in rain several times but no damage was found. It's mostly grassland in this area.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
The county was under a tornado watch, issued at 19:26 UTC and running to 02:34 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 19:26 UTC | 02:34 UTC | Tornado Watch | DDC |
| 19:42 UTC | 20:30 UTC | Severe Thunderstorm Warning | DDC |
| 20:33 UTC | 02:30 UTC | Flash Flood Warning | DDC |
| 21:48 UTC | 22:30 UTC | Severe Thunderstorm Warning | DDC |
| 22:23 UTC | 23:15 UTC | Severe Thunderstorm Warning | DDC |
| 22:56 UTC | 23:30 UTC | Tornado Warning | DDC |
| 23:06 UTC | 00:00 UTC | Severe Thunderstorm Warning | DDC |
| 23:31 UTC | 00:00 UTC | Tornado Warning | DDC |
| 23:38 UTC | 00:30 UTC | Severe Thunderstorm Warning | DDC |
| 23:47 UTC | 00:15 UTC | Tornado Warning | DDC |
| 00:18 UTC | 01:15 UTC | Severe Thunderstorm Warning | DDC |
| 00:25 UTC | 01:15 UTC | Severe Thunderstorm Warning | DDC |
| 00:51 UTC | 01:24 UTC | Severe Thunderstorm Warning | DDC |
| 01:06 UTC | 07:00 UTC | Flash Flood Warning | DDC |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:49 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the tornado touched down at May 27, 1:25 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, May 27, 1:25 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 125 PM CDT WED MAY 27 2015 ...UPDATED FOR LONG TERM DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 1242 PM CDT WED MAY 27 2015 TONIGHT: IT IS STILL UNCLEAR HOW STORM EVOLUTION WILL PLAY OUT TONIGHT. TOOK SOME INPUT FROM THE HRRR AND MORE IMPORTANTLY THE WRF-ARW FOR A BASELINE OF GRID PRODUCTS. THINK CONVECTION WILL FIRE LATE THIS AFTERNOON ROUGHLY BETWEEN HIGHWAY 83 AND HIGHWAY 283. WILL HAVE TO WATCH DOWN BY LIBERAL, MEADE, AND ULYSSES AS THE WINDS ARE MORE BACKED HERE. THIS COULD LEAD TO A SLIGHTLY HIGHER TORNADO THREAT. CAPE WILL BE IN THE 2000-3000 J/KG ALONG WITH 30-40 KT OF SHEAR. THE LOW LEVEL PROFILE HAS GOOD DIRECTIONAL SHEAR, HOWEVER, SPEED SHEAR IS NOT THAT IMPRESSIVE. THINK THE MAIN THREATS FOR THIS EVENING WILL BE LARGE HAIL UP TO TENNIS BALL SIZE, HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING, AND A BRIEF TORNADO OR TWO WITH THE INITIAL ONSET OF CONVECTION. THE HRRR HAS THE STORMS EVOLVING INTO A MESSY CLUSTER LATER TONIGHT, SO THAT COULD POTENTIALLY LEAD TO LESS OF A TORNADO THREAT FOR AREAS EAST OF DODGE CITY. PWATS WILL REMAIN STATISTICALLY SIGNIFICANT THROUGH THE EVENT, SO A FEW INCHES OF RAIN IS NOT OUT OF THE QUESTION FOR AREAS THAT ARE UNDERNEATH TRAINING STORMS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE OVERNIGHT AS THE LOW LEVEL JET STRENGTHENS ALONG WITH THETA-E ADVECTION. LOWS WILL BE IN THE UPPER 50S TO LOWER 60S. TOMORROW: THE WET PATTERN CONTINUES WITH ANOTHER SHOT AT CONVECTION DURING THE AFTERNOON. INSTABILITY WILL BE PLENTY FOR SEVERE WEATHER, HOWEVER, SHEAR TOMORROW IS FORECAST TO BE WEAKER. SO STORM TYPES MAY BE MORE ALONG THE LINE OF MULTICELLULAR CLUSTERS WITH TRANSIENT SUPERCELL STRUCTURES. LARGE HAIL, WIND, AND HEAVY RAINFALL WILL BE THE MAIN THREATS. DIRECTIONAL SHEAR IS LESS IMPRESSIVE AND UPPER LEVEL WINDS BACK WITH HEIGHT, SO A MORE MESSY STORM TYPE IS MORE LIKELY. HIGHS WILL BE AROUND 80. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 1255 PM CDT WED MAY 27 2015 THUNDERSTORM CHANCES WILL PERSIST INTO FRIDAY AND FRIDAY NIGHT AS AN UPPER LEVEL TROUGH OVER THE NORTHWESTERN UNITED STATES SLOWLY PROGRESSES TOWARD WESTERN KANSAS. AHEAD OF THIS FEATURE, AMPLE LOW LEVEL MOISTURE WILL STILL BE IN PLACE. THUNDERSTORM CHANCES ARE HIGH THURSDAY NIGHT, WITH ACTIVITY LINGERING ON FRIDAY AND PERHAPS REDEVELOPING FRIDAY AFTERNOON AHEAD OF A COLD FRONT. THE TIMING OF INDIVIDUAL STORM CLUSTERS WILL OF COURSE DEPEND ON AIRMASS RECOVERY FROM PREVIOUS THUNDERSTORMS. SOME OF THE STORMS THURSDAY NIGHT WILL LIKELY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. WE ARE CONSIDERING A FLASH FLOOD WATCH FOR PARTS OF SOUTH CENTRAL AND SOUTHWESTERN KANSAS. AFTER THE UPPER LEVEL TROUGH AXIS AND SURFACE COLD FRONT PASS FRIDAY NIGHT, THE LOWER LEVELS WILL DRY OUT SOMEWHAT AND TEMPERATURES WILL COOL. HIGHS SATURDAY SHOULD ONLY REACH NEAR 70, WITH LOWS IN THE LOWER 50S BY SUNDAY MORNING. WEAK UPPER LEVEL RIDGING WILL DEVELOP OVER THE PLAINS BY LATE SUNDAY, ALONG WITH LEE TROUGHING, SOUTHERLY WINDS AND A WARMING TREND THROUGH MID WEEK. HIGH TEMPERATURES OUGHT TO WARM INTO THE LOWER 80S BY MONDAY AND THEN MID TO UPPER 80S BY TUESDAY AND WEDNESDAY. A LARGE UPPER LEVEL TROUGH WILL DEVELOP ACROSS THE WESTERN UNITED STATES BY MID TO LATE NEXT WEEK WITH CONTINUED LEE TROUGHING AND SOME CHANCE FOR LATE DAY AND NIGHTTIME THUNDERSTORMS. SOME OF THESE STORMS COULD BE SEVERE BUT IT'S NOT LOOKING LIKE A TORNADIC PATTERN SINCE THE UPPER LEVEL JET IS PROGGED TO STAY NORTH OF KANSAS. OVERNIGHT LOWS WILL BE HELD UP BY HIGH DEWPOINTS AND SOUTH WINDS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1200 PM CDT WED MAY 27 2015 CIGS SHOULD BE PRIMARILY VFR. THERE IS AN OUTSIDE CHANCE THAT A LOCALLY SEVERE STORM COULD MOVE ACROSS THE TERMINALS THIS EVENING AND PROVIDE REDUCED CIGS, BUT CONFIDENCE IS NOT HIGH IN TIMING OR LOCATION. WILL CONTINUE WITH TSRA/CB GROUPS FOR THIS EVENING FOR NOW. ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE THROUGH THE OVERNIGHT AS THE LOW LEVEL JET STRENGTHENS. WINDS WILL BE SOUTHEASTERLY 5-15 KT. && .PRELIMINARY POINT TEMPS/POPS... DDC 82 61 80 61 / 50 60 60 70 GCK 82 59 81 58 / 50 60 40 50 EHA 85 58 80 56 / 40 40 30 30 LBL 85 60 81 60 / 40 50 40 50 HYS 80 61 79 60 / 50 60 60 70 P28 82 64 79 65 / 50 70 60 60 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SUGDEN LONG TERM...FINCH AVIATION...SUGDEN
Hazardous weather outlook, May 27, 1:40 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 140 PM CDT WED MAY 27 2015 KSZ030-031-043>046-061>066-074>081-084>090-281845- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 140 PM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDS WEATHER RISK... THURSDAY... LIMITED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. FRIDAY... LIMITED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. SATURDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. SUNDAY... LIMITED LIGHTNING RISK. MONDAY... NO HAZARDS. TUESDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
In the hours before
Local storm report, May 27, 4:45 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
445 PM CDT WED MAY 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 10 NW SUBLETTE 37.60N 100.94W
05/27/2015 E1.00 INCH HASKELL KS PUBLIC
&&
MSCOTTLocal storm report, May 27, 4:48 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
448 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 NE MEADE 37.32N 100.30W
05/27/2015 E1.25 INCH MEADE KS TRAINED SPOTTER
&&
UMSCHEIDLocal storm report, May 27, 4:59 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
459 PM CDT WED MAY 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 9 S DIGHTON 38.35N 100.48W
05/27/2015 E1.25 INCH LANE KS PUBLIC
&&
MSCOTTLocal storm report, May 27, 5:08 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
508 PM CDT WED MAY 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 1 E MEADE 37.29N 100.32W
05/27/2015 E1.25 INCH MEADE KS PUBLIC
&&
MSCOTTLocal storm report, May 27, 5:18 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
518 PM CDT WED MAY 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 SW AMY 38.42N 100.64W
05/27/2015 E1.00 INCH LANE KS PUBLIC
&&
MSCOTTLocal storm report, May 27, 5:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
538 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 E MEADE 37.28N 100.27W
05/27/2015 E2.00 INCH MEADE KS TRAINED SPOTTER
&&
UMSCHEIDThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Dodge City, (KDDC), 12:00Z
10.9 hours before the tornado, 57 km from the path. May 27, 2015.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -83 J/kg
- Surface CAPE
- 548 J/kg
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
- 0-3 km lapse rate
- 5.6 K/km
Dodge City, (KDDC), 00:00Z
1.1 hours after it, 57 km from the path. May 28, 2015.
- Mixed-layer CAPE
- 1663 J/kg
- Mixed-layer CIN
- -23 J/kg
- Surface CAPE
- 2961 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 3.6
- Supercell composite
- 20.2
- 0-3 km lapse rate
- 7.5 K/km
The surface observations
Garden_city (GCK), 44 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 20:54 UTC | 80 | 57 | 150° 21 kt | 30 | 1014.9 | |
| 21:54 UTC | 80 | 58 | 140° 22 kt | 32 | 1014.6 | |
| 22:54 UTC | 75 | 60 | 140° 24 kt | 30 | 1013.5 | |
| 23:08 UTC | 74 | 61 | 140° 24 kt | 31 | 1013.5 | TS |
| 23:23 UTC | 74 | 61 | 140° 22 kt | 30 | 1013.9 | |
| 23:54 UTC | 71 | 61 | 150° 17 kt | 26 | 1012.9 | VCTS |
| 00:29 UTC | 64 | 55 | 40° 22 kt | 38 | 1015.9 | VCTS |
| 00:37 UTC | 63 | 56 | 50° 30 kt | 54 | 1015.6 | SQ |
| 00:44 UTC | 68 | 56 | 150° 10 kt | 43 | 1017.9 | TS |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Dodge City radar (KDDC), 54 km away, was scanning. The volume nearest the touchdown began at 22:54 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 19:58 UTC | HAIL 1 | 1 N Friend | Finney, KS | |
| 20:03 UTC | TORNADO | 12 S Amy | Lane, KS | VERY BRIEF, SMALL TORNADO AT 303PM AND ANOTHER BRIEF TOUCHDOWN AT 308PM |
| 20:03 UTC | TORNADO | 12 S Amy | Lane, KS | |
| 21:03 UTC | TORNADO | 9 Sse Amy | Lane, KS | A STORM CHASER REPORTED A MULTIPLE VORTEX TORNADO WEST OF HIGHWAY 23 |
| 21:03 UTC | TORNADO | 9 Sse Amy | Lane, KS | |
| 21:10 UTC | TORNADO | 8 Sse Amy | Lane, KS | A SECOND TORNADO WAS OBSERVED WEST OF HIGHWAY 23 FROM 410 TO 413PM |
| 21:10 UTC | TORNADO | 8 Sse Amy | Lane, KS | |
| 21:10 UTC | BLIZZARD | 8 Sse Amy | Lane, KS | A SECOND TORNADO WAS OBSERVED WEST OF HIGHWAY 23 FROM 410 TO 413PM |
| 21:22 UTC | TORNADO | 9 S Dighton | Lane, KS | THIS WAS A BRIEF TORNADO LASTING A MINUTE OR LESS, JUST WEST OF HIGHWAY 23 |
| 21:22 UTC | TORNADO | 9 S Dighton | Lane, KS | |
| 21:40 UTC | HAIL 1 | 3 Sw Amy | Lane, KS | |
| 21:58 UTC | HAIL 1.25 | 9 S Dighton | Lane, KS | |
| 22:52 UTC | HAIL 1.5 | 12 S Alamota | Lane, KS | |
| 22:52 UTC | TORNADO | 13 N Kalvesta | Finney, KS | |
| 23:18 UTC | TORNADO | 8 N Kalvesta | Finney, KS | A VERY LARGE TORNADO. |
| 23:30 UTC | TORNADO | 8 N Kalvesta | Finney, KS | A VERY LARGE TORNADO. |
| 23:50 UTC | TORNADO | 3 Ene Kalvesta | Hodgeman, KS | |
| 00:26 UTC | TORNADO | 9 Ne Kalvesta | Hodgeman, KS | BRIEF TORNADO LASTED ABOUT ONE MINUTE |
| 00:27 UTC | HAIL 1 | 8 Nw Kalvesta | Finney, KS | |
| 00:42 UTC | HAIL 1 | 5 N Garden City | Finney, KS | |
| 01:46 UTC | TSTM WND GST 60 | 13 Sse Cimarron | Gray, KS | |
| 01:46 UTC | TSTM WND GST 60 | 2 Sw Ensign | Gray, KS |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2015 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are
The other tornadoes of May 27, 2015
18 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 27 | 11:46 AM CDT | EF0 | Blanco, TX | 0.3 | 10 | |||
| May 27 | 1:10 PM MDT | EF0 | Yuma, CO | 0.5 | 25 | |||
| May 27 | 3:00 PM CDT | EF0 | Logan, KS | 2.2 | 25 | |||
| May 27 | 3:03 PM CDT | EF0 | Lane, KS | 0.3 | 50 | |||
| May 27 | 4:02 PM CDT | EF0 | Lane, KS | 1.5 | 100 | |||
| May 27 | 4:21 PM CDT | EF0 | Lane, KS | 0.8 | 75 | |||
| May 27 | 4:24 PM CDT | EF0 | Lane, KS | 1.4 | 100 | |||
| May 27 | 4:58 PM CDT | EF2 | Hemphill, TX | 1.4 | 1,200 | 3 | ||
| May 27 | 5:10 PM CDT | EF0 | Haskell, KS | 0.5 | 75 | |||
| May 27 | 5:14 PM CDT | EF1 | Haskell, KS | 2.4 | 150 | $1.0 million | ||
| May 27 | 5:45 PM CDT | EF0 | Lane, KS | 5.0 | 125 | |||
| May 27 | 6:02 PM CDT | EF1 | Hemphill, TX | 1.1 | 600 | |||
| May 27 | 6:05 PM CDT | EF0 | Hemphill, TX | 0.5 | 400 | |||
| May 27 | 6:05 PM CDT | EF1 | Hemphill, TX | 1.1 | 600 | |||
| May 27 | 6:14 PM CDT | EF0 | Finney, KS | 2.0 | 100 | |||
| May 27 | 7:33 PM CDT | EF0 | Gray, KS | 1.0 | 75 | |||
| May 27 | 7:35 PM CDT | EF0 | Pecos, TX | 2.2 | 100 | |||
| May 27 | 7:50 PM CDT | EF0 | Pecos, TX | 4.1 | 200 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.